Texas, 2008

Flash Flood and Hail in Texas, June 19, 2008

June 19, 2008 · NWS AMA · 50 events in 8 counties and zones

Severe thunderstorms moved southeast across the central and southern Texas Panhandle during the afternoon and early evening hours producing damaging winds and large hail. Other severe thunderstorms with large hail moved across the northwest Texas Panhandle during the evening hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$920,000
Crop damage
None recorded
Events
50

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

Severe thunderstorms moved southeast across the central and southern Texas Panhandle during the afternoon and early evening hours producing damaging winds and large hail. Other severe thunderstorms with large hail moved across the northwest Texas Panhandle during the evening hours. No injuries were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 19, 12:04 PM CST, 2 hours 1 minute earlier.

Area forecast discussion, Jun 19, 12:04 PM CST, 2 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
104 PM CDT THU JUN 19 2008

.AVIATION...
MAIN CONCERN WILL BE THE TIMING OF THUNDERSTORMS AS CURRENT
DEVELOPMENT SPREADS SOUTH AND EAST. CONVERGENCE LINE WAS SWEEPING
SLOWLY WEST...AND WILL BE THE FOCUS FOR PROLONGED STORM DEVELOPMENT.
WE KEPT THEM IN THE EVENING FOR THE TAF SITES.

NUNEZ

&&

.PREV DISCUSSION... /ISSUED 1250 PM CDT THU JUN 19 2008/

UPDATE...
ANOTHER QUICK UPDATE TO INCREASE POP CHANCES ACROSS THE EAST AND ALSO
LOWERED HIGH TEMPS IN THE NORTHEAST.

JJB

PREV DISCUSSION... /ISSUED 1006 AM CDT THU JUN 19 2008/

UPDATE...
MADE A QUICK UPDATE TO THE ZONES TO ADJUST POPS FOR THE REST OF THE
MORNING DUE TO THE CLEARING TAKING PLACE ON RADAR. COMPLEX IN
SOUTHWEST KANSAS IS PROGGED TO MOVE MORE SOUTHERLY WITHIN THE NEXT
FEW HOURS AND MAY CATCH THE NORTHWEST CWA BY 18Z. THINKING THE BETTER
SHOT WILL COME AFTER 18Z THOUGH AS THE COMPLEX DIGS FURTHER SOUTH.
12Z NAM SOLUTION INITIALIZED A FEW HOURS TOO SLOW AND A HUNDRED
MILES TOO FAR WEST...THUS THE NAM12 BRINGS THE COMPLEX SOUTH ACROSS A
LARGER PORTION OF THE CWA THAN WHAT CURRENT RADAR TRENDS WOULD
SUGGEST. SO ADJUSTED THE 18Z TO 00Z POP GRID TO HIGHLIGHT THE
NORTH AND EASTERN PANHANDLES AS THE FAVORED AREAS FOR PRECIP THIS AFTERNOON.

JJB

PREV DISCUSSION... /ISSUED 642 AM CDT THU JUN 19 2008/

AVIATION...
MODELS ARE STILL HINTING ABOUT LOW CEILINGS AT THE TAF SITES. WITH
SUBSIDENCE OR DOWNWARD MOTION WEST OF THE CURRENT THUNDERSTORM
ACTIVITY...CONFIDENCE IS LOW. THEREFORE...WE CHANGED TO A PREVAILING
SCATTERED LAYER WITH A TEMPO CEILING.

LATER TODAY AND TONIGHT...THUNDERSTORMS RETURN ALMOST LIKE CLOCKWORK.
THESE STORMS COULD BECOME SEVERE.

NUNEZ

PREV DISCUSSION... /ISSUED 349 AM CDT THU JUN 19 2008/

DISCUSSION...
IT APPEARS NORTHWESTERLY FLOW WILL RULE THROUGH MUCH OF THIS FORECAST
CYCLE...ALTHOUGH SOME UNCERTAINTY EXISTS AT THE END OF THE FORECAST.
CURRENT MCS CONTINUES TO PUSH TO THE SOUTHEAST OF THE AREA WITH
CONTINUED SHOWERS AND STORMS ACROSS THE NORTHEASTERN PANHANDLE.
CARRIED ISOLATED POPS ACROSS THERE FOR THIS MORNING AND SHOULD SEE
THE ACTIVITY TAPER OFF SHORTLY AFTER SUNRISE.

MODELS DIFFER A BIT ON THE FORECASTED MCS FOR TONIGHT WITH THE NAM
PEGGING THE SOUTH CENTRAL TX PANHANDLE WHILE THE GFS ONCE AGAIN HITS
THE EASTERN HALF OF THE PANHANDLES HARD. DECIDED TO CARRY LIKELY POPS
ACROSS THE EAST WHILE LEAVING EVERYONE ELSE WITH HIGH END CHANCE.
SEVERE WEATHER ONCE AGAIN LIKELY AND HAVE ADDED THIS WORDING AS WELL.

WITH NORTHWESTERLY FLOW CONTINUING THROUGH AT LEAST SUNDAY AND
POSSIBLY INTO MONDAY NIGHT...HAVE CONTINUED SLIGHT CHANCE TO CHANCE
POPS IN THE FORECAST AREA. FROM MONDAY ON...POP FORECAST IS A BIT
MORE TRICKY AS THE GFS CONTINUES TO KEEP NORTHWESTERLY FLOW REGIME IN
PLACE WHILE THE ECMWF FINALLY SLIDES THE RIDGE OVER THE REGION.
CANADIAN MODEL SEEMS TO SPLIT THE DIFFERENCE BY NOT BUILDING THE
RIDGE QUITE AS STRONG OVER THE PANHANDLES AND ALLOWING WEAK
SHORTWAVES TO MOVE OVER THE AREA AS WELL. DID BUMP POPS MONDAY NIGHT
TO BARELY UNDER SLIGHT CHANCE AS THIS COULD BE A TRANSITION DAY OUT
OF NWLY FLOW TO HIGH PRESSURE...BUT ENOUGH UNCERTAINTY IS STILL THERE
TO KEEP ME FROM YANKING POPS ALL TOGETHER.

AS FOR TEMPS...GENERALLY AT OR A TAD ABOVE NORMAL THROUGH SUNDAY
NIGHT AND MAV/MEX/MET NUMBERS WERE ALL IN PRETTY GOOD AGREEMENT.
AGAIN...TEMPS FOR MONDAY THROUGH THE END OF THE FCST ARE A BIT MORE
TRICKY BECAUSE IF THE ECMWF VERIFIES...IT WILL BE A RETURN TO HOT AND
DRY WHILE THE GFS SOLUTION CONTINUES TO FAVOR SEASONABLE TEMPS WITH
DECENT PRECIP CHANCES LATE AFTERNOON THROUGH THE NIGHTTIME HOURS.

JORDAN

FIRE WEATHER...
NO FIRE WEATHER CONCERNS AS PRECIPITATION CHANCES AND LOW LEVEL
MOISTURE REMAIN HIGH...BOTH OF WHICH WILL HELP ALLEVIATE FIRE WEATHER
CONCERNS.

JORDAN

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

08/14
Hazardous weather outlook, Jun 19, 1:16 PM CST, 49 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
216 PM CDT THU JUN 19 2008

OKZ001>003-TXZ001>020-201100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
216 PM CDT THU JUN 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
NUMBER 578 UNTIL 9 PM ACROSS CIMARRON AND TEXAS COUNTIES IN THE
OKLAHOMA PANHANDLE...AND ALL BUT THE EASTERN PARTS OF THE TEXAS
PANHANDLES.

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
AND TONIGHT. SOME OF THESE STORMS COULD BECOME SEVERE...ESPECIALLY
DURING THE LATE AFTERNOON AND EVENING HOURS. LARGE HAIL AND DAMAGING
WINDS WILL BE THE PRIMARY THREATS.

ALSO...BREEZY CONDITIONS WILL REQUIRE CAUTION ON AREA LAKES.

.DAYS TWO THROUGH SEVEN...

THERE WILL BE A CHANCE OF THUNDERSTORMS ON FRIDAY NIGHT...SATURDAY
NIGHT...AND AGAIN ON SUNDAY NIGHT. ANY STORMS THAT DEVELOP WILL HAVE
THE POTENTIAL TO BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS
BEING THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD MONITOR
WEATHER DEVELOPMENTS THROUGH SUNDAY...AND BE PREPARED FOR POSSIBLE
ACTIVATION.

NUNEZ

In the hours before

Local storm report, Jun 19, 11:03 AM CST, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1203 PM CDT THU JUN 19 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0113 AM     HAIL             QUAIL                   34.91N 100.41W
06/19/2008  E0.75 INCH       COLLINGSWORTH      TX   PUBLIC

&&

EVENT NUMBER 00640

CN
Local storm report, Jun 19, 11:49 AM CST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1249 PM CDT THU JUN 19 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND DMG     3 SSE TURPIN            36.83N 100.86W
06/18/2008                   BEAVER             OK   EMERGENCY MNGR

            POWER LINES DOWN

&&

EVENT NUMBER 00641

NUNEZ
Local storm report, Jun 19, 1:24 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
224 PM CDT THU JUN 19 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0636 PM     TSTM WND DMG     6 SE HARTLEY            35.83N 102.30W
06/18/2008                   HARTLEY            TX   LAW ENFORCEMENT

            *** 4 INJ *** MOBILE HOME DESTROYED

0636 PM     TSTM WND DMG     6 SE HARTLEY            35.82N 102.32W
06/18/2008                   HARTLEY            TX   LAW ENFORCEMENT

            IRRIGATION SPRINKLER TWISTED...2 FOOT DIAMETER TREES
            UPROOTED

0642 PM     TSTM WND DMG     4 N HARTLEY             35.94N 102.40W
06/18/2008                   HARTLEY            TX   FIRE DEPT/RESCUE

            *** 2 INJ *** SEMI TRUCK BLOWN OVER ON HWY 87

0650 PM     TSTM WND GST     HARTLEY                 35.89N 102.40W
06/18/2008  E60 MPH          HARTLEY            TX   BROADCAST MEDIA

            DIME SIZE HAIL

0733 PM     HAIL             2 N CHANNING            35.71N 102.33W
06/18/2008  E1.00 INCH       HARTLEY            TX   BROADCAST MEDIA

0830 PM     TSTM WND DMG     3 SSE TURPIN            36.83N 100.86W
06/18/2008                   BEAVER             OK   EMERGENCY MNGR

            POWER LINES DOWN

0915 PM     HAIL             BALKO                   36.63N 100.68W
06/18/2008  E1.75 INCH       BEAVER             OK   TRAINED SPOTTER

0915 PM     TSTM WND DMG     HOOKER                  36.86N 101.21W
06/18/2008                   TEXAS              OK   EMERGENCY MNGR

            TWO CARPORTS DESTROYED...DAMAGING ONE ROOF OF MOBILE
            HOME...EIGHT OTHER HOMES RECEIVED LESSER DAMAGE.
            SPOTTERS ESTIMATED 70 TO 80 MPH WINDS.

0948 PM     TSTM WND GST     10 N PERRYTON           36.54N 100.80W
06/18/2008  E75 MPH          BEAVER             OK   TRAINED SPOTTER

0950 PM     HAIL             6 E PERRYTON            36.39N 100.70W
06/18/2008  E1.75 INCH       OCHILTREE          TX   BROADCAST MEDIA

            NEAR THE PERRYTON AIRPORT

1012 PM     TSTM WND GST     PERRYTON                36.39N 100.80W
06/18/2008  E70 MPH          OCHILTREE          TX   LAW ENFORCEMENT

1039 PM     TSTM WND GST     5 S BOOKER              36.38N 100.54W
06/18/2008  E70 MPH          LIPSCOMB           TX   FIRE DEPT/RESCUE

1044 PM     HAIL             10 S BOOKER             36.31N 100.54W
06/18/2008  E2.00 INCH       LIPSCOMB           TX   FIRE DEPT/RESCUE

1046 PM     TSTM WND DMG     2 W BRYANS CORNER       36.62N 100.86W
06/18/2008                   BEAVER             OK   EMERGENCY MNGR

            POWER LINES DOWN

1056 PM     TSTM WND GST     5 E WOLF CREEK PARK     36.21N 100.56W
06/18/2008  M70 MPH          OCHILTREE          TX   TRAINED SPOTTER

1100 PM     TSTM WND DMG     5  E WOLF CREEK PARK    36.21N 100.56W
06/18/2008                   OCHILTREE          TX   TRAINED SPOTTER

            TWO INCH DIAMETER BRANCHES DOWNED FOR ABOUT ONE MILE
            ALONG COUNTY ROAD U

1120 PM     TSTM WND GST     CANADIAN                35.91N 100.38W
06/18/2008  M58 MPH          HEMPHILL           TX   BROADCAST MEDIA

1155 PM     TSTM WND DMG     12 SE CANADIAN          35.79N 100.23W
06/18/2008                   HEMPHILL           TX   LAW ENFORCEMENT

            TWO BARNS DESTROYED

1205 AM     HAIL             LEFORS                  35.44N 100.80W
06/19/2008  E1.00 INCH       GRAY               TX   FIRE DEPT/RESCUE

1209 AM     HAIL             LEFORS                  35.44N 100.80W
06/19/2008  E1.00 INCH       GRAY               TX   EMERGENCY MNGR

            A LOT OF HAIL COVERING THE GROUND...MAINLY DIME AND
            NICKEL SIZE WITH SOME QUARTER SIZE HAIL.

1210 AM     HAIL             LEFORS                  35.44N 100.80W
06/19/2008  E1.00 INCH       GRAY               TX   PUBLIC

1230 AM     HAIL             2 S ALANREED            35.18N 100.73W
06/19/2008  M1.00 INCH       GRAY               TX   TRAINED SPOTTER

0113 AM     HAIL             QUAIL                   34.91N 100.41W
06/19/2008  E0.75 INCH       COLLINGSWORTH      TX   PUBLIC

&&

EVENT NUMBER 00622 00632 00624 00615 00616 00641 00621 00630 00620
00623 00625 00626 00627 00628 00637 00636 00631 00638 00633 00635
00634 00639 00640

JM
Special weather statement, Jun 19, 1:39 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
239 PM CDT THU JUN 19 2008

TXZ007-192015-
MOORE TX-
239 PM CDT THU JUN 19 2008

...STRONG THUNDERSTORM IN SOUTHEASTERN MOORE COUNTY...

AT 239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES NORTHWEST OF LAKE MEREDITH MOVING EAST
AT 13 MPH.

HAIL UP TO ONE HALF INCH IN DIAMETER AND WINDS AROUND 50 MPH ARE
POSSIBLE. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY
DEVELOP RAPIDLY.

PEOPLE IN SOUTHEASTERN MOORE COUNTY SHOULD MONITOR THE WEATHER
SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

JOHNSON
Special weather statement, Jun 19, 2:02 PM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
302 PM CDT THU JUN 19 2008

TXZ008-009-013-014-192045-
CARSON TX-GRAY TX-HUTCHINSON TX-ROBERTS TX-
302 PM CDT THU JUN 19 2008

...STRONG THUNDERSTORM IN NORTHEASTERN CARSON...NORTHWESTERN GRAY...
SOUTHEASTERN HUTCHINSON AND SOUTHWESTERN ROBERTS COUNTIES...

AT 302 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SKELLYTOWN MOVING EAST AT 16 MPH.

HAIL UP TO ONE HALF INCH IN DIAMETER AND WINDS AROUND 50 MPH ARE
POSSIBLE. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY
DEVELOP RAPIDLY.

PEOPLE IN NORTHEASTERN CARSON...NORTHWESTERN GRAY...SOUTHEASTERN
HUTCHINSON AND SOUTHWESTERN ROBERTS COUNTIES...INCLUDING THE CITY OF
PAMPA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR
WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

JOHNSON
Local storm report, Jun 19, 2:05 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
305 PM CDT THU JUN 19 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0305 PM     HAIL             FRITCH                  35.64N 101.60W
06/19/2008  E1.75 INCH       HUTCHINSON         TX   PUBLIC

&&

EVENT NUMBER 00642

NUTTALL

The radar

The Amarillo radar (KAMA), 45 km away, was scanning. The volume nearest the first event began at 20:04 UTC.

Open the radar archive at this moment

Event by event

38 hail, 11 thunderstorm wind, 1 flash flood. Local standard time, as filed.

Hail, Hutchinson

When
June 19, 2:05 PM CST
Where
Hutchinson County, Fritch
Measured
1.75 in hail
Reported by
Public
Coordinates
35.630, -101.600

Hail, Hutchinson

When
June 19, 2:11 PM CST
Where
Hutchinson County, Fritch
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
35.630, -101.600

Hail, Hutchinson

When
June 19, 2:16 PM CST
Where
Hutchinson County, Fritch
Measured
1 in hail
Reported by
Public
Coordinates
35.630, -101.600

Hail, Potter

When
June 19, 3:00 PM CST
Where
Potter County, 6.24 mi NE of (Ama)amarillo Intl A
Measured
1 in hail
Reported by
Public
Coordinates
35.290, -101.650

Hail, Carson

When
June 19, 3:07 PM CST
Where
Carson County, 1.78 mi NE of Masterson
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
35.440, -101.600

Hail, Carson

When
June 19, 3:15 PM CST
Where
Carson County, 6.91 mi S of Pantex
Measured
2 in hail
Property damage
$500,000
Reported by
Public
Coordinates
35.230, -101.570

An off-duty National Weather Service employee reported that numerous homes in eastern Carson County received considerable roof and window damage to homes...barns and other structures.

Hail, Potter

When
June 19, 3:15 PM CST to 3:25 PM CST
Where
Potter County, (Ama)amarillo Intl A
Measured
0.75 in hail
Reported by
Official NWS Observations
Coordinates
35.220, -101.720

Thunderstorm Wind, Potter

When
June 19, 3:21 PM CST
Where
Potter County, (Ama)amarillo Intl A
Measured
63 kt (72 mph) measured gust
Reported by
ASOS
Coordinates
35.220, -101.720

The thunderstorm wind gust was measured at the Amarillo ASOS site located six miles east northeast of Amarillo...or at the Rick Husband International Airport.

Thunderstorm Wind, Potter

When
June 19, 3:23 PM CST
Where
Potter County, 1.49 mi SSE of (Ama)amarillo Intl A
Measured
65 kt (75 mph) estimated gust
Property damage
$3,000
Reported by
NWS Employee
Coordinates
35.200, -101.710

A National Weather Service employee reported that there was damage to a sign at the Pilot gas station located at Interstate 40 and Lakeside Drive.

Thunderstorm Wind, Carson

When
June 19, 3:23 PM CST
Where
Carson County, 1.78 mi NE of Masterson
Measured
70 kt (81 mph) estimated gust
Reported by
NWS Employee
Coordinates
35.440, -101.600

Hail, Potter

When
June 19, 3:25 PM CST
Where
Potter County, 6 mi NE of Amarillo
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
35.261, -101.745

The Potter County Emergency Manager reported the hail at Loop 335 and the Fritch Highway...or Texas State Highway 136.

Thunderstorm Wind, Potter

When
June 19, 3:25 PM CST
Where
Potter County, (Ama)amarillo Intl A
Measured
70 kt (81 mph) measured gust
Reported by
ASOS
Coordinates
35.220, -101.720

The thunderstorm wind gust was measured at the Amarillo ASOS site located six miles east northeast of Amarillo...or at the Rick Husband International Airport.

Thunderstorm Wind, Potter

When
June 19, 3:25 PM CST
Where
Potter County, (Ama)amarillo Intl A
Measured
70 kt (81 mph) estimated gust
Property damage
$250,000
Reported by
Emergency Manager
Coordinates
35.220, -101.720

The Potter County Emergency Manager reported significant damage to an aircraft hangar at the Amarillo Rick Husband International Airport. Also...there were numerous reports of minor tree damage and roof damage to homes on the east side of Amarillo. No injuries were reported.

Thunderstorm Wind, Potter

When
June 19, 3:27 PM CST
Where
Potter County, 10 mi E of Amarillo
Measured
70 kt (81 mph) estimated gust
Reported by
NWS Employee
Coordinates
35.200, -101.643

Thunderstorm Wind, Potter

When
June 19, 3:30 PM CST
Where
Potter County, 2 mi NE of Amarillo
Measured
65 kt (75 mph) estimated gust
Reported by
Public
Coordinates
35.221, -101.795

The public reported tree branches...six inches in diameter...blown down.

Hail, Potter

When
June 19, 3:33 PM CST
Where
Potter County, 8 mi E of Amarillo
Measured
0.88 in hail
Reported by
Official NWS Observations
Coordinates
35.200, -101.678

Hail, Armstrong

When
June 19, 3:35 PM CST
Where
Armstrong County, Washburn
Measured
4.5 in hail
Reported by
Broadcast Media
Coordinates
35.180, -101.580

Thunderstorm Wind, Carson

When
June 19, 3:35 PM CST
Where
Carson County, Pantex
Measured
70 kt (81 mph) estimated gust
Reported by
Amateur Radio
Coordinates
35.330, -101.570

Hail, Carson

When
June 19, 3:35 PM CST
Where
Carson County, Pantex
Measured
1.75 in hail
Property damage
$2,000
Reported by
Amateur Radio
Coordinates
35.330, -101.570

An amateur radio operator reported that there were numerous windows broken out of construction trailers.

Hail, Potter

When
June 19, 3:35 PM CST to 3:45 PM CST
Where
Potter County, 10 mi E of Amarillo
Measured
1 in hail
Property damage
$150,000
Reported by
NWS Employee
Coordinates
35.200, -101.643

An off-duty National Weather Service employee reported several homes along Farm to Market Road 2575 received considerable roof damage with the windows broken out.

Thunderstorm Wind, Randall

When
June 19, 3:36 PM CST
Where
Randall County, 6 mi SE of Amarillo
Measured
61 kt (70 mph) estimated gust
Reported by
Amateur Radio
Coordinates
35.139, -101.745

Hail, Potter

When
June 19, 3:36 PM CST
Where
Potter County, 11 mi E of Amarillo
Measured
1 in hail
Reported by
Public
Coordinates
35.200, -101.625

Hail, Donley

When
June 19, 3:45 PM CST
Where
Donley County, 4 mi W of Clarendon
Measured
1.75 in hail
Reported by
Public
Coordinates
34.930, -100.971

Hail, Armstrong

When
June 19, 3:45 PM CST
Where
Armstrong County, Washburn
Measured
2 in hail
Reported by
Public
Coordinates
35.180, -101.580

Thunderstorm Wind, Armstrong

When
June 19, 3:45 PM CST
Where
Armstrong County, Washburn
Measured
65 kt (75 mph) estimated gust
Property damage
$9,000
Reported by
Public
Coordinates
35.180, -101.580

The public reported that the thunderstorm wind gust lifted shingles off the roof of a home.

Hail, Armstrong

When
June 19, 3:45 PM CST
Where
Armstrong County, Washburn
Measured
1.75 in hail
Property damage
$2,000
Reported by
Public
Coordinates
35.180, -101.580

The public reported that the large hail broke the windshield on a vehicle and also broke a window of a home.

Hail, Armstrong

When
June 19, 3:55 PM CST
Where
Armstrong County, 5 mi W of Claude
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
35.120, -101.459

Hail, Carson

When
June 19, 3:56 PM CST
Where
Carson County, 2 mi WSW of Pantex
Measured
1.75 in hail
Reported by
Public
Coordinates
35.319, -101.603

Hail, Carson

When
June 19, 3:57 PM CST
Where
Carson County, 5 mi N of Pantex
Measured
1 in hail
Reported by
Public
Coordinates
35.402, -101.570

Thunderstorm Wind, Carson

When
June 19, 3:57 PM CST
Where
Carson County, 5 mi N of Pantex
Measured
61 kt (70 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
35.402, -101.570

The public reported that the thunderstorm wind gust blew over a yard swing and blew down tree limbs that were up to one inch in diameter. Also...trash cans were reportedly blown about.

Hail, Carson

When
June 19, 4:04 PM CST
Where
Carson County, 5 mi N of Pantex
Measured
1 in hail
Reported by
Public
Coordinates
35.402, -101.570

Flash Flood, Potter

When
June 19, 4:20 PM CST to 5:30 PM CST
Where
Potter County, 5.99 mi ENE of (Ama)amarillo Intl A to 6.2 mi ENE of (Ama)amarillo Intl A
Cause
Heavy Rain
Reported by
NWS Employee
Coordinates
35.266, -101.630

An off-duty National Weather Service employee reported fast flowing water over St. Francis Avenue just north of St. Francis Catholic Church.

Hail, Randall

When
June 19, 4:25 PM CST
Where
Randall County, Palo Duro Canyon State Park
Measured
1 in hail
Reported by
Park/Forest Service
Coordinates
34.950, -101.670

Hail, Randall

When
June 19, 4:42 PM CST
Where
Randall County, 9.26 mi SSE of Palo Duro Canyon State Park
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
34.820, -101.630

Hail, Armstrong

When
June 19, 4:42 PM CST
Where
Armstrong County, 3 mi NW of Wayside
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
34.811, -101.587

Hail, Deaf Smith

When
June 19, 5:05 PM CST
Where
Deaf Smith County, Dawn
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
34.920, -102.200

Hail, Randall

When
June 19, 5:52 PM CST
Where
Randall County, 14 mi S of Umbarger
Measured
1 in hail
Reported by
Public
Coordinates
34.747, -102.100

Hail, Randall

When
June 19, 6:30 PM CST
Where
Randall County, 4 mi W of Canyon
Measured
0.88 in hail
Reported by
Public
Coordinates
34.980, -101.991

Hail, Dallam

When
June 19, 7:05 PM CST
Where
Dallam County, Texline
Measured
0.75 in hail
Reported by
Public
Coordinates
36.380, -103.020

Hail, Dallam

When
June 19, 7:15 PM CST
Where
Dallam County, 5 mi ESE of Ware
Measured
1.75 in hail
Reported by
Public
Coordinates
36.152, -102.617

Hail, Dallam

When
June 19, 7:20 PM CST
Where
Dallam County, 6 mi NNW of Dalhart
Measured
0.88 in hail
Reported by
Public
Coordinates
36.150, -102.561

Hail, Randall

When
June 19, 7:43 PM CST
Where
Randall County, 3 mi N of Canyon
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
35.023, -101.920

Hail, Randall

When
June 19, 7:47 PM CST
Where
Randall County, 2 mi N of Canyon
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
35.009, -101.920

The Randall County Emergency Manager reported golf ball size hail at Buffalo Stadium Road and Interstate 27.

Hail, Randall

When
June 19, 7:47 PM CST to 7:49 PM CST
Where
Randall County, 1.2 mi NNW of Canyon
Measured
0.75 in hail
Reported by
NWS Employee
Coordinates
34.996, -101.928

Hail, Randall

When
June 19, 7:48 PM CST
Where
Randall County, Canyon
Measured
1 in hail
Reported by
Public
Coordinates
34.980, -101.920

Hail, Randall

When
June 19, 7:49 PM CST
Where
Randall County, 2 mi NNE of Canyon
Measured
1.75 in hail
Reported by
Fire Department/Rescue
Coordinates
35.007, -101.906

Hail, Randall

When
June 19, 7:50 PM CST
Where
Randall County, 3 mi E of Canyon
Measured
1.75 in hail
Reported by
Fire Department/Rescue
Coordinates
34.980, -101.867

Hail, Randall

When
June 19, 7:52 PM CST to 7:53 PM CST
Where
Randall County, Canyon
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
34.980, -101.920

Hail, Randall

When
June 19, 8:15 PM CST
Where
Randall County, 8.37 mi S of Palo Duro Canyon State Park
Measured
1 in hail
Reported by
Public
Coordinates
34.830, -101.690

The public reported the hail at Ceta Canyon.

Hail, Deaf Smith

When
June 19, 9:10 PM CST
Where
Deaf Smith County, 6 mi SW of Hereford
Measured
1.75 in hail
Property damage
$3,000
Reported by
Public
Coordinates
34.759, -102.475

The public reported that the large hail destroyed sky lights in a home near County Road 3 and Farm to Market Road 1057.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 118798, 118799, 118800, 118801, 118802, 118803, 118809, 118805, 118806, 120651, 118807, 118808, 118810, 120004, 118811, 118812, 118813, 118814, 118815, 120003, 118816, 118817, 118818, 118819, 118820, 118821, 118822, 118823, 118824, 118825, 118826, 118830, 118831, 118832, 118833, 118834, 118835, 118836, 118837, 118839, and more.